Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 171, NWS North Platte, NE

June 26, 2011Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2011, 5:38 PM MDT for Sheridan County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 5:38 PM MDT (23:38 UTC)
Expired
Jun 26, 2011, 6:30 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:44 PM MDTHAIL 112 E Rushville, NE
Jun 26, 5:44 PM MDTHAIL 2.755 Nw Rushville, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS53 KLBF 262338
SVRLBF
NEC161-270030-
/O.NEW.KLBF.SV.W.0171.110626T2338Z-110627T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM MDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF RUSHVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...GORDON...CLINTON...HIGHWAY 250 CROSSING THE NIOBRARA
  RIVER...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...HIGHWAY 27
  CROSSING THE NIOBRARA RIVER...BILLYS LAKE...HIGHWAY 20 MILE MARKER
  110...HIGHWAY 250 MILE MARKER 30 AND HIGHWAY 27 MILE MARKER 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 4276 10267 4281 10258 4282 10209 4279 10209
      4278 10207 4245 10207 4244 10205 4245 10251
TIME...MOT...LOC 2338Z 313DEG 28KT 4276 10250
WIND...HAIL 60MPH 1.75IN

$$

MASEK
3 follow-up statements
317 
WWUS53 KLBF 262346
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT SUN JUN 26 2011

NEC161-270030-
/O.CON.KLBF.SV.W.0171.000000T0000Z-110627T0030Z/
SHERIDAN NE-
546 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 630 PM MDT...

AT 543 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED
NEAR RUSHVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GORDON...CLINTON...HIGHWAY 250 CROSSING THE NIOBRARA RIVER...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...HIGHWAY 27 CROSSING THE
  NIOBRARA RIVER...BILLYS LAKE...HIGHWAY 20 MILE MARKER 110...HIGHWAY
  250 MILE MARKER 30 AND HIGHWAY 27 MILE MARKER 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4276 10267 4281 10258 4282 10209 4279 10209
      4278 10207 4245 10207 4244 10205 4245 10251
TIME...MOT...LOC 2346Z 307DEG 26KT 4275 10243
WIND...HAIL <50MPH 2.75IN

$$

MASEK
447 
WWUS53 KLBF 262357
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT SUN JUN 26 2011

NEC161-270030-
/O.CON.KLBF.SV.W.0171.000000T0000Z-110627T0030Z/
SHERIDAN NE-
557 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SHERIDAN COUNTY UNTIL 630 PM MDT...

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLINTON...OR 9 MILES EAST OF RUSHVILLE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...HIGHWAY 20 MILE MARKER 110
  AND HIGHWAY 27 MILE MARKER 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4251 10246 4281 10245 4282 10209 4279 10209
      4278 10207 4245 10207 4244 10205
TIME...MOT...LOC 2357Z 303DEG 32KT 4268 10225
WIND...HAIL 60MPH 1.50IN

$$

MASEK
129 
WWUS53 KLBF 270017
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SUN JUN 26 2011

NEC161-270030-
/O.CON.KLBF.SV.W.0171.000000T0000Z-110627T0030Z/
SHERIDAN NE-
617 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SHERIDAN COUNTY UNTIL 630 PM MDT...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER...OR 17 MILES
SOUTH OF GORDON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN SHERIDAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4250 10239 4269 10237 4278 10207 4245 10207
      4244 10205
TIME...MOT...LOC 0017Z 307DEG 30KT 4255 10213
WIND...HAIL 60MPH 1.75IN

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:18 PM MDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 2:18 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT SUN JUN 26 2011

.SYNOPSIS...
AN MCS HAS RECENTLY DEVELOPED IN CHERRY COUNTY AND IS MOVING EAST
THROUGH BROWN COUNTY. VERY EFFICIENT INFLOW CONTINUES WITH SURFACE
DEWPOINTS IN THE UPPER 60S. SOUTHWEST NEBRASKA REMAINS CAPPED FOR
STORM DEVELOPMENT AS OF 20Z WITH A VERY WEAK CAP IN THE EASTERN
PANHANDLE...WHERE INITIATION REMAINS POSSIBLE.

&&

.SHORT TERM DISCUSSION (TONIGHT THROUGH WEDNESDAY)...

TONIGHT...THE UPPER LOW CURRENTLY LOCATED ACROSS CENTRAL
SASKATCHEWAN WILL DRAG A TROUGH ACROSS THE DAKOTAS/NEBRASKA THIS
EVENING/OVERNIGHT. A COLD FRONT WILL SWEEP SOUTHEAST THROUGH CENTRAL
NEBRASKA AFTER MIDNIGHT. ONGOING CLUSTER OF STRONG TO SEVERE STORMS
IN CHERRY COUNTY HAS RECENTLY BECOME OUTFLOW DOMINANT. THIS FORECAST
TO EVOLVE INTO AN MCS AND TRACK EAST SOUTHEAST NEAR 20 MPH. THE MOST
WIDESPREAD THREAT WILL BE VERY HEAVY RAINFALL WITH EVENING CONCERNS
FOR FLASH FLOODING AND LONGER TERM CONCERN FOR INCREASED FLOODING
ALONG THE ELKHORN RIVER BASIN. EXACT TRACK OF HEAVY RAINFALL MAY GO
JUST SOUTH OF THE BASIN. HOWEVER...IF AVERAGE RAINFALL EXCEEDS 1
INCH...THE RIVER WILL LIKELY RISES ABOVE FLOOD STAGE AT ATKINSON AND
MAY REMAIN SO THE NEXT 3-4 DAYS. FOR THIS EVENING STORMS ARE LIKELY
NEAR AND NORTH OF HWY 2. THE SOUTH AND SOUTHWEST WILL BE HINDERED
SOMEWHAT BY PESKY STRATUS STILL PERSISTING INTO THIS AFTERNOON.
THEREFORE...DEVELOPMENT/COVERAGE LOOKS TO BE SCATTERED AT BEST. MOST
OF THE ACTIVITY SHOULD DIMINISH OR END SOON AFTER MIDNIGHT WITH COLD
FRONT AND UPPER TROUGH ADVANCEMENT EASTWARD.

MONDAY/MONDAY NIGHT...MONDAY TO BE DRY AND COOLER WITH HIGHS 76 TO
81. WILL BE NORTHERLY AND BREEZY THROUGH EARLY AFTERNOON THEN WINDS
TO DIMINISH. A LOW LEVEL JET AND MODEST MOISTURE RETURN WILL BRING A
SLIGHT CHANCE FOR THUNDERSTORMS TO WEST CENTRAL AND SOUTHWEST
NEBRASKA MONDAY NIGHT AFTER MIDNIGHT.

TUESDAY/TUESDAY NIGHT... A RETURN SOUTHERLY FLOW WITH AN UPPER RIDGE
BUILDING ACROSS THE CENTRAL CONUS. A BREEZY SOUTH/SOUTHEAST WIND
WITH HIGHS NEAR 90 FAR SOUTHWEST TO THE LOWER 80S NORTHEAST. THEN
TUESDAY NIGHT...ELEVATED STORMS BE DEVELOP DUE TO INSTABILITY WITH
MUCAPES OF 1000-1500 J/KG AND A 45KT SOUTHERLY LOW LEVEL JET.

WEDNESDAY...A HOT DAY FORECAST WITH THERMAL RIDGE ESTABLISHED ACROSS
THE WESTERN HIGH PLAINS. AREAS IN THE WEST SHOULD TOP OUT IN THE
UPPER 90S...POSSIBLY 100. THE EAST WILL RANGE FROM 90 TO 95. UPPER
RIDGE WEDNESDAY WILL REACH ITS PEAK ACROSS CENTRAL CONUS AS UPPER
TROUGH ADVANCES INTO THE WESTERN GREAT BASIN.

EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)

UPPER RIDGE BREAKDOWN WITH WARM AIR ADVECTION AND SOUTHWEST FLOW
ALOFT TO BRING A HOT DAY TO ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA. HIGHS FROM 95 TO 101 FORECAST. GFS AND ECMWF INDICATING A
COLD FRONT TO PASS THURSDAY NIGHT. WILL MAINTAIN A SLIGHT CHANCE FOR
STORMS WITH DRY AND COOLER FRIDAY WITH HIGHS 85 TO 90.

WARMER SATURDAY AND SUNDAY WITH UPPER BUILD TO BUILD BACK IN.
FORECAST TO BE DRY..ALTHOUGH A FEW STORMS POSSIBLE WITH WEAK
BOUNDARY AND RIDGE RUNNER TYPE STORM DEVELOPMENT POSSIBLE. HIGHS
UPPER 80S TO MID 90S.

&&

.AVIATION...
UNSTABLE AIRMASS WILL LEAD TO WIDESPREAD THUNDERSTORMS...SOME
SEVERE...THIS EVENING OVER MUCH OF THE AREA...ESPECIALLY ACROSS
NORTHERN NEBRASKA. HAVE INCLUDED THUNDERSTORMS AT BOTH KVTN AND KLBF
TERMINAL FORECASTS...HOWEVER EXPECT AMENDMENTS TO ACCOUNT FOR TIMING
ADJUSTMENTS AS THUNDERSTORMS DEVELOP AND TIMING BECOMES MORE CLEAR.
OVERNIGHT THE CONVECTION WILL PUSH EAST...WITH A POSSIBLE BRIEF
PERIOD OF MVFR STRATUS. BY MID MORNING ANY STRATUS THAT DOES DEVELOP
ACROSS THE AREA WILL LIFT WITH VFR CONDITIONS THROUGH THE DAY ON
MONDAY.

&&

.HYDROLOGY...
FLOODING CONTINUES ALONG THE ELKHORN RIVER IN CENTRAL HOLT
COUNTY...WITH THE GAGE AT ATKINSON READING JUST ABOVE THE FLOOD
STAGE OF 7.5 FEET. REPORTS FROM ONEILL STILL REPORT WATER IN CARNEY
PARK...THUS HAVE EXTENDED THE WARNING TILL MONDAY MORNING. HEAVY
RAINFALL IS POSSIBLE THIS EVENING AND MAY CAUSE THE RIVER TO RISE
AND REMAIN ABOVE FLOOD STAGE BEYOND MONDAY MORNING. MEANWHILE
LITTLE CHANGE TO THE THE NORTH PLATTE AND PLATTE RIVER
FLOODING...HOWEVER CHANCE FOR HEAVY RAINFALL THIS EVENING/OVERNIGHT
AS A FRONT PUSHES ACROSS THE AREA. THIS MAY CAUSE A SLIGHT RISE
EARLY IN THE WEEK.

HEAVY RAINFALL IS POSSIBLE WITH STRONG TO SEVERE THUNDERSTORMS THIS
EVENING. MOVEMENT SHOULD BE FAST ENOUGH TO PREVENT WIDESPREAD FLASH
FLOODING...HOWEVER SOME THUNDERSTORMS MAY TRACK OVER THE SAME
LOCATION. THUS WILL NEED TO MONITOR 3 AND 6 HOUR RAINFALL TOTALS.
LOWEST FF GUIDANCE NUMBERS ARE OVER SOUTHWEST NEB AND NORTH CENTRAL
NEB WITH 1.5 TO 2 INCHES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/SHORT/LONG DISCUSSION...ROBERG
AVIATION/HYDROLOGY...MASEK
Hazardous weather outlook, Jun 26, 2:43 PM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN JUN 26 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT SUN JUN 26 2011 /243 PM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA
OF CONCERN WILL BE ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...HOWEVER AN
ISOLATED TORNADO MAY BE POSSIBLE THIS EVENING. THERE IS ALSO A
RISK OF LOCALIZED VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GENERAL SUMMER TIME THUNDERSTORMS WILL BE POSSIBLE AT TIMES
THROUGHOUT THE WEEK. AT THIS TIME THE FORECAST IS FOR A SLIGHT
CHANCE FOR THUNDERSTORMS MONDAY NIGHT...TUESDAY NIGHT...AND
FRIDAY NIGHT. A RIDGE OF HIGH PRESSURE RESULTING IN HOT
CONDITIONS WILL DEVELOP FOR WEDNESDAY AND THURSDAY. WIDESPREAD
HIGHS IN THE 9OS AND POSSIBLY TRIPLE DIGITS IN SOUTHWEST NEBRASKA
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 26, 4:51 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     10 SE BARTLETT          41.78N 98.41W
06/26/2011  E60.00 MPH       WHEELER            NE   PUBLIC

0540 PM     HAIL             10 SE BARTLETT          41.78N 98.41W
06/26/2011  M1.00 INCH       WHEELER            NE   PUBLIC

            MOSTLY DIME SIZED HAIL LASTED FOR 5 MINUTES.

&&

CARMEL
Local storm report, Jun 26, 5:01 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     10 ESE MERRITT RESERVOI 42.59N 100.69W
06/26/2011                   CHERRY             NE   EMERGENCY MNGR

            6 RURAL ELECTRIC ASSOCIATON POWER POLES WERE BLOWN DOWN
            ONE HALF MILE WEST OF THE VALENTINE NATIONAL WILDLIFE
            REFUGE HEADQUARTERS BUILDING. TIME OF DAMAGE ESTIMATED AT
            210 PM CDT.

&&

CARMEL
Local storm report, Jun 26, 5:11 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             18 SE MERRIMAN          42.74N 101.45W
06/26/2011  E0.50 INCH       CHERRY             NE   PUBLIC

0156 PM     HAIL             21 SSE KILGORE          42.66N 100.80W
06/26/2011  E2.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED CRACK WINDSHIELDS AND PLASTIC PARTS
            DAMAGE.

0156 PM     HAIL             22 SSE KILGORE          42.64N 100.79W
06/26/2011  E1.75 INCH       CHERRY             NE   PUBLIC

            REPORTED BY MERRITT TRADING POST AT MERRITT DAM

0210 PM     TSTM WND DMG     10 ESE MERRITT RESERVOI 42.59N 100.69W
06/26/2011                   CHERRY             NE   EMERGENCY MNGR

            6 RURAL ELECTRIC ASSOCIATON POWER POLES WERE BLOWN DOWN
            ONE HALF MILE WEST OF THE VALENTINE NATIONAL WILDLIFE
            REFUGE HEADQUARTERS BUILDING. TIME OF DAMAGE ESTIMATED AT
            210 PM CDT.

0220 PM     TSTM WND GST     20 S VALENTINE          42.58N 100.55W
06/26/2011  M60.00 MPH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED WIND GUST TO 60 MPH. MEASURED WITH HOME
            WEATHER STATION.

0253 PM     HAIL             12 S WOOD LAKE          42.47N 100.24W
06/26/2011  E1.00 INCH       CHERRY             NE   PUBLIC

0253 PM     TSTM WND GST     12 S WOOD LAKE          42.47N 100.24W
06/26/2011  E60.00 MPH       CHERRY             NE   PUBLIC

            WIND SPEEDS OF 60 MPH OCCURRING ALONG WITH NICKEL TO
            QUARTER SIZED HAIL AT TIME OF THIS REPORT.

0305 PM     HAIL             9 ENE ELSMERE           42.21N 100.02W
06/26/2011  M1.75 INCH       BROWN              NE   CO-OP OBSERVER

0322 PM     HAIL             5 W AINSWORTH           42.55N 99.96W
06/26/2011  E0.50 INCH       BROWN              NE   PUBLIC

            50 MPH WIND GUSTS WERE ALSO REPORTED.

0322 PM     HEAVY RAIN       29 S VALENTINE          42.45N 100.55W
06/26/2011  M1.53 INCH       CHERRY             NE   PUBLIC

0423 PM     TSTM WND GST     6 S ATKINSON            42.44N 98.98W
06/26/2011  E70.00 MPH       HOLT               NE   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 TO 70 MPH WINDS 6 MILES SOUTH OF
            ATKINSON.

0428 PM     HAIL             8 WSW AMELIA            42.19N 99.10W
06/26/2011  E2.75 INCH       HOLT               NE   CO-OP OBSERVER

0515 PM     HEAVY RAIN       8 WSW AMELIA            42.19N 99.10W
06/26/2011  M1.51 INCH       HOLT               NE   CO-OP OBSERVER

            1.51 INCHES OF RAINFALL SO FAR AS REPORTED BY COOP
            OBSERVER. HEAVY RAINFALL CONTINUED AT TIME OF THIS
            REPORT.

0528 PM     FUNNEL CLOUD     5 S BARTLETT            41.81N 98.55W
06/26/2011                   WHEELER            NE   EMERGENCY MNGR

            PUBLIC REPORT OF A FUNNEL CLOUD 5 MILES SOUTH OF
            BARTLETT. REPORT RELAYED BY EMERGENCY MANAGER.

0540 PM     HAIL             10 SE BARTLETT          41.78N 98.41W
06/26/2011  M1.00 INCH       WHEELER            NE   PUBLIC

            MOSTLY DIME SIZED HAIL LASTED FOR 5 MINUTES.

0540 PM     TSTM WND GST     10 SE BARTLETT          41.78N 98.41W
06/26/2011  E60.00 MPH       WHEELER            NE   PUBLIC

&&

JSWEET
Local storm report, Jun 26, 5:19 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             17 N HAY SPRINGS        42.93N 102.69W
06/26/2011  E1.75 INCH       SHERIDAN           NE   PUBLIC

&&

JSWEET
Local storm report, Jun 26, 5:22 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             15 NW BARTLETT          42.04N 98.76W
06/26/2011  M1.75 INCH       WHEELER            NE   PUBLIC

            MOSTLY NICKEL SIZED HAIL BUT SOME HAIL WAS AS LARGE AS
            GOLFBALLS. REPORT WAS FURNISHED BY HERDCO FEED LOT.

0515 PM     TSTM WND GST     15 NW BARTLETT          42.04N 98.76W
06/26/2011  E60.00 MPH       WHEELER            NE   PUBLIC

            HERDCO FEED LOT REPORTED VERY STRONG WINDS ALONG WITH
            HAIL AS LARGE AS GOLF BALLS.

&&

CARMEL
Local storm report, Jun 26, 5:26 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       9 ENE ELSMERE           42.21N 100.02W
06/26/2011  M2.57 INCH       BROWN              NE   CO-OP OBSERVER

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:32 PM MDTSevere Thunderstorm WarningLBFCherry43 min
Jun 25, 8:40 PM MDTAreal Flood AdvisoryLBFCherry3 hr
Jun 25, 9:08 PM MDTSevere Thunderstorm WarningLBFDeuel52 min
Jun 25, 11:20 PM MDTSevere Thunderstorm WarningLBFGarden25 min
Jun 25, 11:44 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant31 min
Jun 26, 12:15 AM MDTSevere Thunderstorm WarningLBFArthur, Grant30 min
Jun 26, 12:25 AM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock65 min
Jun 26, 12:44 AM MDTSevere Thunderstorm WarningLBFGrant29 min
Jun 26, 1:42 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan63 min
Jun 26, 6:17 AM MDTSevere Thunderstorm WarningLBFCherry58 min
Jun 26, 11:07 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jun 26, 11:42 AM MDTSevere Thunderstorm WarningLBFCherry48 min
Jun 26, 12:29 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 26, 12:37 PM MDTTornado WarningLBFCherry38 min
Jun 26, 1:02 PM MDTTornado WarningLBFCherry43 min
Jun 26, 1:14 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 26, 1:58 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry47 min
Jun 26, 2:18 PM MDTSevere Thunderstorm WarningLBFBrown, Rock42 min
Jun 26, 3:25 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler50 min
Jun 26, 3:32 PM MDTTornado WarningLBFGarfield, Wheeler28 min
Jun 26, 3:36 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt39 min
Jun 26, 3:52 PM MDTAreal Flood AdvisoryLBFGarfield, Holt, Wheeler6 hr
Jun 26, 3:58 PM MDTTornado WarningLBFGarfield, Wheeler32 min
Jun 26, 4:07 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt38 min
Jun 26, 4:13 PM MDTTornado WarningLBFGarfield, Holt, Wheeler32 min
Jun 26, 4:45 PM MDTSevere Thunderstorm WarningLBFWheeler15 min
Jun 26, 4:59 PM MDTSevere Thunderstorm WarningLBFSheridan61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.